Israel Journal of Mathematics

, Volume 80, Issue 1–2, pp 1–31 | Cite as

Raghunathan’s conjectures for SL(2,R)

  • Marina Ratner


In this paper I give simple proofs of Raghunathan’s conjectures for SL(2,R). These proofs incorporate in a simplified form some of the ideas and methods I used to prove the Raghunathan’s conjectures for general connected Lie groups.


Periodic Orbit Invariant Measure Homogeneous Space Closed Subgroup Discrete Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [B]
    R. Bowen,Weak mixing and unique ergodicity on homogeneous spaces, Isr. J. Math.23 (1976), 267–273.zbMATHCrossRefMathSciNetGoogle Scholar
  2. [BR]
    R. Bowen and D. Ruelle,The Ergodic Theory of Axiom A Flows, Invent. Math.29 (1975), 181–204.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [D1]
    S. G. Dani,Invariant measures and minimal sets of horospherical flows, Invent. Math.64 (1981), 357–385.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [D2]
    S. G. Dani,On orbits of unipotent flows on homogeneous spaces, II, Ergodic Theory and Dynamical Systems6 (1986), 167–182.zbMATHMathSciNetGoogle Scholar
  5. [DS]
    S. G. Dani and J. Smillie,Uniform distribution of horocycle orbits for Fuchsian groups, Duke Math. J.5 (1984), 185–194.CrossRefMathSciNetGoogle Scholar
  6. [EP]
    R. Ellis and W. Perrizo,Unique ergodicity of flows on homogeneous spaces, Isr. J. Math.29 (1978), 276–284.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [F1]
    H. Furstenberg,Strict ergodicity and transformations of the torus, Amer. J. Math.83 (1961), 573–601.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [F2]
    H. Furstenberg,The unique ergodicity of the horocycle flow, in “Recent Advances in Topological Dynamics”, Lecture Notes in Math.318, Springer, Berlin (1972), 95–115.CrossRefGoogle Scholar
  9. [H]
    G. A. Hedlund,Fuchsian groups and transitive horocycles, Duke Math. J.2 (1936), 530–542.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [M1]
    G. A. Margulis,Discrete subgroups and ergodic theory, Proc. of the Conference in Honor of A. Selberg (1980), Oslo.Google Scholar
  11. [M2]
    G. A. Margulis,Dynamical and ergodic properties of subgroup actions on homogeneous spaces with applications to number theory, Proc. of ICM (1990), Kyoto.Google Scholar
  12. [P]
    W. Parry,Ergodic properties of affine transformations and flows on nilmanifolds, Amer. J. Math.91 (1969), 757–771.zbMATHCrossRefMathSciNetGoogle Scholar
  13. [R1]
    M. Ratner,Strict measure rigidity for unipotent subgroups of solvable groups, Invent. Math.101 (1990), 449–482.zbMATHCrossRefMathSciNetGoogle Scholar
  14. [R2]
    M. Ratner,On measure rigidity for unipotent subgroups of semisimple groups, Acta Math.165 (1990), 229–309.CrossRefMathSciNetGoogle Scholar
  15. [R3]
    M. Ratner,On Raghunathan’s measure conjecture, Ann. of Math.134 (1991), 545–607.CrossRefMathSciNetGoogle Scholar
  16. [R4]
    M. Ratner,Raghunathan’s topological conjecture and distributions of unipotent flows, Duke Math. J.63 (1991), 235–280.zbMATHCrossRefMathSciNetGoogle Scholar
  17. [R5]
    M. Ratner,Horocycle flows: joining and rigidity of products, Ann. Math.118 (1983), 277–313.CrossRefMathSciNetGoogle Scholar
  18. [Sa]
    P. Sarnak,Asymptotic behavior of periodic orbits of the horocycle flow and Eisenstein Series, Communications on Pure and Applied Math.34 (1981), 719–739.zbMATHCrossRefMathSciNetGoogle Scholar
  19. [S]
    Ya. G. Sinai,Gibbs measures in ergodic theory, Russian Math. Surveys166 (1972), 21–69.CrossRefMathSciNetGoogle Scholar
  20. [Sh]
    N. Shah,Uniformly distributed orbits of certain flows on homogeneous spaces, Math. Ann.289 (1991), 315–334.zbMATHCrossRefMathSciNetGoogle Scholar
  21. [V]
    W. Veech,Unique ergodicity of horospherical flows, Amer. J. Math.99 (1977), 827–859.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 1992

Authors and Affiliations

  • Marina Ratner
    • 1
  1. 1.Department of MathematicsUniversity of California at BerkeleyBerkeleyU.S.A.

Personalised recommendations